MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH SET: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW RA CATH SET: 20 GA X 1-3/4"; CATHETER PERCUTANEOUS
Model Number IPN035913
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
Customer reported "catheter failed in the patient".It appeared the hub was cracked.No patient harm was reported.The patient's condition is reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheter for evaluation.The sample contained obvious signs of use in the form of biological material.Visual inspection confirmed the crack in the hub.The total length of the returned catheter (from proximal end of hub to distal end of catheter tip) measured to be 2.75" which is within specifications of 2.715-2.775" per product drawing.The returned catheter was flushed using a water-filled lab inventory syringe.A leak was observed in the crack of the hub.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit warns the user, "to minimize the risk of air embolism and blood loss associated with disconnects use only securely tightened luer lock connections." the customer report of a cracked catheter luer hub was confirmed by complaint investigation of the returned sample.One large crack was observed in the hub, which is consistent with over-tightened of connectors to the luer hub.A device history record review was performed based on a potential lot identified in sales history with no relevant findings.Based on the condition of the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4"
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12064413
Report Number9680794-2021-00318
Device Sequence Number17133674
Product Code DQY
UDI-Device Identifier00801902027528
UDI-Public00801902027528
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K021120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN035913
Device Catalogue NumberRA-04020-SP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.